MAUDE Adverse Event Report: COOK INC MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET; BWC NEEDLE, EMERGENCY AIRWAY

COOK INC MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET; BWC NEEDLE, EMERGENCY AIRWAY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional common name: joh tube tracheostomy and tube cuff.Additional procode: joh.Customer (person): postal code: (b)(6), phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a hair-like fiber was discovered within the sealed packaging of a melker emergency cricothyrotomy catheter set prior to opening.The procedure was completed with another like device.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A photo of the device was provided for the investigation on 13jan2023 and confirms the presence of a hair-like fiber within the packaging.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation an unknown representative of (b)(6) hospital (japan) contacted cook on 06dec2022 concerning a melker emergency cricothyrotomy catheter set (c-tccs-400-tt:lot# 8879670).On (b)(6) 2022, the customer found a hair-like fiber in the package before opening the set.The procedure was completed with another set.There was no patient contact when the fiber was discovered.Reviews of the complaint history, device history record (dhr), and quality control procedures for the device, as well as a visual inspection of the customer provided photo, were conducted during the investigation.The product was not returned to cook for evaluation.The customer did provide a photograph showing a hair-like fiber where the scalpel is located in the tray set.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record for lot# 8879670 was reviewed and did not record any non-conformances.There are no other complaints on this lot.An expanded device history record was performed for this complaint.Lots of the same rpn inspected within two weeks of the complaint lot were reviewed.There were no complaints on the additional lots reviewed.There were no non-conformances or relevant non-conformances for the additional lots reviewed.Based on the customer-provided photograph, cook confirmed this device was manufactured out of specification.However, based on review of the device master record and the device history record there is no evidence of additional non-conforming material in house or in the field.This product is not supplied with an instructions for use (ifu) pamphlet.Based on the information provided, inspection of the customer provided photo of the complaint device, and the results of the investigation, cook has determined this to be a quality control manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MELKER EMERGENCY CRICOTHYROTOMY CATHETER SET
Common Device Name
BWC NEEDLE, EMERGENCY AIRWAY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15944002
Report Number1820334-2022-01827
Device Sequence Number15017083
Product Code BWC
UDI-Device Identifier00827002075467
UDI-Public(01)00827002075467(17)210605(10)8879670
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model NumberN/A
Device Catalogue NumberC-TCCS-400-TT
Device Lot Number8879670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/13/2023
03/17/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/20/2023
04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown